Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Having Fibroids in uterus, had one removed surgically. How to prevent growth of fibroids?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2308 Questions
hi, I am having Fibroids in the posterior wall of uterus (size 4.7*4.3*4cm) . Previously i had one removed by surgery(myomectomy). When i consulted with my doctor who operated for me, she is saying there is no medicine to prevent the growth of fibroids. If the size increases, we can go for another surgery. Is this is true? there is no medication for it? please suggest a way. I am still not married, and i am 28 yrs. please advice me with any medication which prevent the growth of fibriods.
Posted Wed, 18 Sep 2013 in Women's Health
Answered by Dr. Prasad 2 hours later
Brief Answer:
Please be rest assured...

Detailed Answer:

I understand you are concerned and worried about fibroid in your uterus. Before we go on to discuss further, be rest assured that is a completely harmless condition commonly seen in women in this age group.

Most women with fibroid are treated only when they are quite large and causing symptoms. And some doctors try hormonal drugs like levonorgestel / danazol to control the growth. But I do not recommend hormonal pills for small fibroid.

As per my opinion, you do not need medication. The best approach is to wait and watch. You can be reassessed if you develop fresh symptoms or before you plan for pregnancy. Since fibroid generally cause no symptoms, it is not worthwhile to take medicines expecting they would cause problems.

In brief, yes there are medicines to control fibroid; however it is not routinely used.

Hope this helps. Let me know if you need more information.

Above answer was peer-reviewed by
Follow-up: Having Fibroids in uterus, had one removed surgically. How to prevent growth of fibroids? 3 hours later
But now a days i feel pain on my left side lower stomach. I am not able to sit in a place for a long time. as my work is in system i have to sit for hours to work. So its not harmful, but it grows bigger in size and my stomach looks as if i put weight.(belly). Is there any medication available to stop its growth as in my home they are planning for marriage. Kindly suggest. I am not ready for another surgery. Please advice
Answered by Dr. Prasad 14 hours later
Brief Answer:
Medical drug use is not warranted...

Detailed Answer:

I understand your apprehension. Fibroid has tendency to grow; however it may not be the reason for weight increment (belly). Any way, if you indeed have large fibroids as seen on ultrasound scan, your doctor can consider using Danazol capsule. I prefer 200mg twice daily dosage in such case only if I am able to monitor the patient regularly (since the medicine can cause serious issues with fertility). This drug reduces estrogen secretion which prevents fibroid growth.

Besides this drug, if the pain is severe and proved to be related uterine fibroid, your doctor can start you on NSAID drugs; and if you also have menstrual irregularities, then levonorgestrel is the right choice.

If your symptoms are not related to fibroid (which I feel it is) and if fibroids are not large on ultrasound scan, every day medicine is not worth it.

Hope you completely understand this before opting to use medical drugs. Let me know if you need clarification.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor